Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 10, 2009, 2:29 AM CST for 8 counties in Texas. It took effect at Feb 10, 2009, 10:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2009, 2:29 AM CST (08:29 UTC)
- In effect from
- Feb 10, 2009, 10:00 AM CST
- Expired
- Feb 10, 2009, 8:27 PM CST
- In force
- 10 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KBRO 100829 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 229 AM CST TUE FEB 10 2009 ...STRONG SOUTHEAST WINDS ONCE AGAIN WILL DEVELOP ACROSS DEEP SOUTH TEXAS TODAY... .THE PRESENCE OF AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF A TIGHT LOCAL PRESSURE GRADIENT WILL ALLOW SOUTHEAST WINDS TO REMAIN STRONG THROUGH THIS EVENING. TXZ248>257-101800- /O.NEW.KBRO.WI.Y.0006.090210T1600Z-090211T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 229 AM CST TUE FEB 10 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST THIS EVENING. A LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE OVER NORTHERN TEXAS TODAY. A STRONG LOW LEVEL JET WILL ALSO REMAIN POSITIONED IN THE AREA WHICH WILL HELP TO SUSTAIN THE STRONG WINDS THROUGH THIS EVENING. WINDS SPEEDS OF 20 TO 35 MPH WILL BE POSSIBLE WITH HIGHER GUSTS MORE THAN 40 MPH COULD OCCUR DURING THIS TIME PERIOD. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$ 65
2 follow-up statements
000 WWUS74 KBRO 101718 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 1118 AM CST TUE FEB 10 2009 ...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS... .AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF A TIGHT LOCAL PRESSURE GRADIENT WILL ALLOW SOUTH WINDS TO REMAIN STRONG THROUGH THIS EVENING. TXZ248>257-110300- /O.CON.KBRO.WI.Y.0006.000000T0000Z-090211T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1118 AM CST TUE FEB 10 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING. LOW PRESSURE WITH AN ASSOCIATED COLD FRONT WILL MOVE OVER NORTHERN TEXAS TODAY. A STRONG LOW LEVEL JET WILL REMAIN POSITIONED IN THE AREA...SUSTAINING STRONG WINDS THROUGH THIS EVENING. WINDS SPEEDS OF 20 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE. MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE... EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE... ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. $$
000 WWUS74 KBRO 110227 NPWBRO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 827 PM CST TUE FEB 10 2009 ...WIND ADVISORY IS CANCELLED... .WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA ACROSS DEEP SOUTH TEXAS. TXZ248>257-110330- /O.CAN.KBRO.WI.Y.0006.000000T0000Z-090211T0300Z/ ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 827 PM CST TUE FEB 10 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE WIND ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT FOR ALL OF DEEP SOUTH TEXAS UNTIL 9 PM CST THIS EVENING. WINDS HAVE DIMINISHED TO GENERALLY BETWEEN 20 AND 25 MILES PER HOUR WITH GUSTS BETWEEN 30 AND 35 MILES PER HOUR AT THIS TIME... BELOW WIND ADVISORY CRITERIA. MOTORISTS ARE STILL ADVISED TO DRIVE WITH CAUTION...AND RESIDENTS SHOULD NOT CONDUCT ANY OUTDOOR BURNING THIS EVENING. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 8:45 PM CST, 5 hours 44 minutes earlier.
Area forecast discussion, Feb 9, 8:45 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CST MON FEB 9 2009
.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST TO ACCOUNT FOR MORE
SIGNIFICANT CLOUDINESS AND ISOLATED SHOWERS OFFSHORE. MAIN WEATHER
CONCERN THROUGH THE NEXT SEVERAL DAYS WILL OCCUR TOMORROW...WITH
STRONG WINDS LIKELY PROMPTING A WIND ADVISORY AND RED FLAG WARNING
FOR WILDFIRE DANGER...AND WEDNESDAY...WITH DRY AIR IN THE WAKE OF
A COLD FRONT CONTINUING THE WILDFIRE DANGER THAT DAY. NO OTHER
GRID CHANGES MADE.
&&
.MARINE...AT 8 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS
WITH GUSTS TO 18 KNOTS AND SEAS OF 9 FEET WITH A 9 SECOND PERIOD. A
LOW PRESSURE TROUGH EXTENDS SOUTH TO THE CENTRAL RGV FM FTW. THIS
RESULTED IN NEAR CALM WINDS IN MFE BY LATE AFTERNOON AND STRONG
SOUTHERLY WINDS OVER CAMERON COUNTY EXTENDING EAST INTO THE LOWER
TEXAS GULF WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR
AND OFFSHORE WATERS OF THE LOWER TEXAS COAST THROUGH LATE
WEDNESDAY. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE LAGUNA
MADRE TONIGHT. A WEAK COLD FRONT WILL PASS THROUGH OUR MARINE AREAS
WEDNESDAY SHIFTING THE WINDS TO THE NORTH BRIEFLY...THEN VEERING
BACK SOUTHEAST BY THURSDAY. THE WINDS AND SEAS WILL DECREASE TO
BELOW SMALL CRAFT CRITERIA BY THURSDAY.
&&
.AVIATION...LOWER CIGS EXPECTED BRIEFLY PRIOR TO DAWN TUESDAY.
MOSTLY VFR WITH MAIN AVIATION CONCERNS BEING WIND SPEED OF 25 TO 35
KTS AT THE SFC BY 17Z THRU MOST OF THE PM. VFR WITH BRIEF MVFR CIGS
XPCTD TUESDAY.
&&
.FIRE WEATHER...WINDY CONDITIONS DURING THE DAY TUESDAY WILL BRING
AN ENHANCED RISK FOR CRITICAL FIRE BEHAVIOR. A FIRE WEATHER WATCH
IS IN EFFECT FOR TOMORROW FOR THE HEIGHTENED RISK. SOUTH WINDS OF 25
TO 35 MPH ARE PROBABLE WITH A WIND ADVISORY LIKELY FOR TUESDAY. A
WEAK COLD FRONT WILL MOVE THROUGH MIDNIGHT TUESDAY...BRINGING
A WIND SHIFT TO THE NORTHWEST OF 15 TO 20 MPH WITH HIGHER GUSTS BY
DAWN WEDNESDAY. THE FRONT WILL ALSO BRING MUCH DRIER AIR INTO THE
REGION...WITH RH VALUES FALLING TO 10 TO 15 PERCENT WEDNESDAY
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE DAY
WEDNESDAY IN ANTICIPATION FOR THIS EVENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 70 82 62 77 / 0 10 20 10
BROWNSVILLE 68 83 63 80 / 0 10 20 20
HARLINGEN 67 84 62 83 / 0 10 10 10
MCALLEN 67 84 62 85 / 0 10 0 10
RIO GRANDE CITY 62 89 58 83 / 0 20 0 10
SOUTH PADRE ISLAND 65 78 60 74 / 0 10 30 10
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ251-253>257.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR TXZ248>257.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...PHILO-58Hazardous weather outlook, Feb 9, 1:02 PM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 102 PM CST MON FEB 9 2009 TXZ248>257-101915- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 102 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AND WEDNESDAY. WINDS WILL BE STRONG BOTH DAYS IN THE WATCH AREA...FROM THE SOUTH ON TUESDAY AND FROM THE NORTHWEST ON WEDNESDAY. CONDITIONS WILL BE PARTICULARLY DRY ON WEDNESDAY AFTER A COLD FRONT PASSES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-101915- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 102 PM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS DUE TO HIGH SEAS. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL MARINE AREAS TUESDAY AS WINDS REMAIN HIGH EVERYWHERE AND SEAS BUILD IN THE GULF. SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY ON WEDNESDAY IN THE WAKE OF A COLD FRONT. RIP CURRENT RISK WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:35 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 18 hr |
| Feb 10, 10:31 AM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.